Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 72, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 18, 2006, 8:25 PM EDT for Middlesex County, Worcester County, Massachusetts. It was in force for 33 days. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2006, 8:25 PM EDT (00:25 UTC)
- Expired
- Aug 20, 2006, 8:45 PM EDT
- In force
- 33 days
- Issued by
- NWS Boston/Norton, MA
- Area
- Counties, with a storm outline in the text
Counties Middlesex County, MA, Worcester County, MA
The radar
The Boston radar (KBOX), 104 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 8:58 PM EDT | HAIL 0.88 | Storrs, CT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 18, 6:37 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 0.4 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1523 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 1554 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBOX 190025 SVRBOX CTC013-190130- /O.NEW.KBOX.SV.W.0072.060719T0025Z-060719T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAUNTON MA 825 PM EDT TUE JUL 18 2006 THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TOLLAND COUNTY IN NORTHERN CONNECTICUT THIS INCLUDES THE CITY OF MANSFIELD * UNTIL 930 PM EDT * AT 822 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BOLTON...OR ABOUT NEAR VERNON...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... COVENTRY AND WILLINGTON BY 830 PM EDT MANSFIELD BY 835 PM EDT LAT...LON 4193 7249 4174 7245 4175 7225 4194 7225 $$ FRANK
7 follow-up statements
000 WWUS51 KBOX 190034 SVSBOX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 833 PM EDT TUE JUL 18 2006 CTC013-190130- /O.CON.KBOX.SV.W.0072.000000T0000Z-060719T0130Z/ TOLLAND CT- 833 PM EDT TUE JUL 18 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT FOR CENTRAL TOLLAND COUNTY... AT 831 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BOLTON...OR ABOUT NEAR VERNON...MOVING SOUTHEAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... ANDOVER...COVENTRY AND 9 MILES SOUTHWEST OF WILLINGTON BY 840 PM EDT STORRS AND 7 MILES SOUTHWEST OF MANSFIELD BY 845 PM EDT ONE QUARTER INCH HAIL /PEA SIZED/ WAS REPORTED AT BOLTON AT 830 PM. THERE WAS ALSO A GROWING STORM IN ELLINGTON CONNECTICUT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT WEDNESDAY MORNING FOR NORTHERN CONNECTICUT AND SOUTHEASTERN MASSACHUSETTS AND RHODE ISLAND. LAT...LON 4193 7249 4174 7245 4171 7227 4191 7222 $$ DRAG
000 WWUS51 KBOX 190044 SVSBOX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 842 PM EDT TUE JUL 18 2006 CTC013-190130- /O.CON.KBOX.SV.W.0072.000000T0000Z-060719T0130Z/ TOLLAND CT- 842 PM EDT TUE JUL 18 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT FOR CENTRAL TOLLAND COUNTY... AT 839 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BOLTON...OR ABOUT 6 MILES SOUTHEAST OF VERNON...MOVING EAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... COVENTRY AND 8 MILES SOUTH OF WILLINGTON BY 900 PM EDT STORRS BY 910 PM EDT ONE HALF DIAMETER HAIL WAS REPORTED IN BOLTON AT 835 PM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT WEDNESDAY MORNING FOR NORTHERN CONNECTICUT AND SOUTHEASTERN MASSACHUSETTS AND RHODE ISLAND. LAT...LON 4197 7249 4174 7245 4171 7227 4197 7224 $$ DRAG
000 WWUS51 KBOX 190050 SVSBOX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 849 PM EDT TUE JUL 18 2006 CTC013-190130- /O.CON.KBOX.SV.W.0072.000000T0000Z-060719T0130Z/ TOLLAND CT- 849 PM EDT TUE JUL 18 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT FOR CENTRAL TOLLAND COUNTY... AT 844 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ANDOVER...OR ABOUT 7 MILES SOUTHEAST OF VERNON...MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... COVENTRY BY 855 PM EDT STORRS BY 900 PM EDT AT LEAST DIME SIZED HAIL WILL OCCUR IN THE PATH OF THIS STORM AS WELL AS WIND GUSTS TO 60 MPH. ANDOVER CONNECTICUT REPORTED THREE QUARTER INCH DIAMETER HAIL AT 844 PM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT WEDNESDAY MORNING FOR NORTHERN CONNECTICUT AND SOUTHEASTERN MASSACHUSETTS AND RHODE ISLAND. LAT...LON 4197 7249 4174 7245 4171 7227 4197 7224 $$ DRAG
000
WUUS51 KBOX 210002
SVRBOX
MAC017-027-210045-
/O.NEW.KBOX.SV.W.0072.060821T0001Z-060821T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
801 PM EDT SUN AUG 20 2006
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL WORCESTER COUNTY IN CENTRAL MASSACHUSETTS
SOUTHERN MIDDLESEX COUNTY IN EASTERN MASSACHUSETTS
THIS INCLUDES THE CITIES OF...WALTHAM...NEWTON...FRAMINGHAM
* UNTIL 845 PM EDT
* AT 800 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR BERLIN...OR ABOUT 10 MILES
NORTHEAST OF WORCESTER...AND MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MARLBOROUGH BY 810 PM EDT...
SUDBURY AND FRAMINGHAM BY 820 PM EDT...
WAYLAND BY 825 PM EDT...
LINCOLN BY 830 PM EDT...
WESTON AND WALTHAM BY 835 PM EDT...
NEWTON BY 840 PM EDT.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4230 7141 4233 7172 4241 7172 4241 7122
4242 7120 4230 7121 4233 7125 4231 7132
4230 7134 4228 7132
$$
JWD000
WWUS51 KBOX 210017
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
817 PM EDT SUN AUG 20 2006
MAC017-027-210045-
/O.CON.KBOX.SV.W.0072.000000T0000Z-060821T0045Z/
WORCESTER MA-MIDDLESEX MA-
817 PM EDT SUN AUG 20 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR SOUTHERN MIDDLESEX AND EAST CENTRAL WORCESTER COUNTIES...
AT 815 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MARLBOROUGH...MOVING
EAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SUDBURY AND WAYLAND BY 825 PM EDT...
WESTON BY 835 PM EDT...
NEWTON AND WALTHAM BY 840 PM EDT.
IF YOU ARE IN THE PATH OF THIS STORM...GET INSIDE IMMEDIATELY.
DRIVERS SHOULD AVOID FLOODED ROADWAYS.
LAT...LON 4230 7141 4233 7172 4241 7172 4241 7122
4242 7120 4230 7121 4233 7125 4231 7132
4230 7134 4228 7132
$$
JWD000
WWUS51 KBOX 210027
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
826 PM EDT SUN AUG 20 2006
MAC017-027-210045-
/O.CON.KBOX.SV.W.0072.000000T0000Z-060821T0045Z/
WORCESTER MA-MIDDLESEX MA-
826 PM EDT SUN AUG 20 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR SOUTHERN MIDDLESEX AND EAST CENTRAL WORCESTER COUNTIES...
AT 825 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THE STORMS WERE LOCATED FROM WAYLAND TO
FRAMINGHAM AND GRAFTON...AND WERE MOVING EAST AT 30 MPH.
THE SEVERE THUNDERSTORMS WILL BE NEAR...
WESTON BY 835 PM EDT...
NEWTON AND WALTHAM BY 840 PM EDT.
GET INSIDE IMMEDIATELY WHEN THESE STORMS APPROACH. DRIVERS SHOULD
AVOID FLOODED ROADWAYS.
LAT...LON 4230 7141 4233 7172 4241 7172 4241 7122
4242 7120 4230 7121 4233 7125 4231 7132
4230 7134 4228 7132
$$
JWD000
WWUS51 KBOX 210041
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
840 PM EDT SUN AUG 20 2006
MAC017-027-210050-
/O.EXP.KBOX.SV.W.0072.000000T0000Z-060821T0045Z/
WORCESTER MA-MIDDLESEX MA-
840 PM EDT SUN AUG 20 2006
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MIDDLESEX AND EAST
CENTRAL WORCESTER COUNTIES EXPIRES AT 845 PM EDT...
AT 840 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED SEVERE
THUNDERSTORMS EXTENDING FROM FRAMINGHAM TO UXBRIDGE...BUT THE STORMS
HAVE WEAKENED SINCE 830 PM.
SMALL HAIL WAS RECENTLY REPORTED BY SKYWARN AMATEUR RADIO OPERATORS
IN FRAMINGHAM.
THERE IS STILL THE POTENTIAL FOR DAMAGING WINDS UNTIL 845 PM EDT
WITH THESE STORMS.
LAT...LON 4230 7141 4233 7172 4241 7172 4241 7122
4242 7120 4230 7121 4233 7125 4231 7132
4230 7134 4228 7132
$$
JWDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 7:35 PM EDT, 50 minutes earlier.
Area forecast discussion, Jul 18, 7:35 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE TAUNTON MA 735 PM EDT TUE JUL 18 2006 .SHORT TERM /TONIGHT/... MESOSCALE UPDATE 6 WW 611 WILL BE ALLOWED TO EXPIRE FOR CENTRAL/NORTHERN ZONES AT 8 PM EDT. WW 614 IS IN EFFECT UNTIL 1 AM EDT WED FOR NORTHERN CT...RI AND SE MA EXCEPT NANTUCKET. FRONT HAS EDGED A LITTLE FARTHER S IN PAST COUPLE OF HOURS AND ROUGHLY EXTENDED FROM HARTFORD TO WORCESTER AND BOSTONS N SHORE. AT SAME TIME...YOU CAN SEE AN IMPRESSIVE OUTFLOW BOUNDARY WORKING S THROUGH MERRIMACK VALLEY...FROM EARLIER SEVERE STORMS THAT MOVED THROUGH CENTRAL NH. WE HAVE TIMED THIS BOUNDARY INTO METRO BOSTON AROUND 820 PM...BUT SHOULD DO LITTLE MORE THAN A WIND SHIFT TO N WITH GUSTS AS HIGH AS 25 MPH BRIEFLY. WE DO NOT ANTICIPATE THAT IT WILL INITIATE ANY CONVECTION...AS BETTER INSTABILITY REMAINS S OF MASS PIKE. BOUNDARY SHOULD LOSE SOME OF ITS STEAM AS IT REACHES BOSTON. WE ARE NOW FOCUSING OUR ATTENTION ON WW 614 AREA...WHERE CAPES ARE STILL AS HIGH AS 3000 J/KG AND ARE SUPERIMPOSED ON AN AREA OF PERSISTENT MOISTURE CONVERGENCE. INSTABILITY AXIS EXTENDS FROM NYC ONTO S COASTAL RI/MA. A FEW STORMS WILL BEAR CLOSE MONITORING...ONE IN SW CT...ANOTHER IN LOWER HUDSON VALLEY AND A THIRD IN NORTHERN NJ WHICH ARE ALL HEADING TOWARD OUR S COAST. INSTABILITY WILL REMAIN DESPITE LOSS OF DAYTIME HEATING...SO STORMS ARE EXPECTED TO SURVIVE TRIP THIS FAR E. WE HAVE ESSENTIALLY LOST CAP...BUT WE NEED EITHER SOME SORT OF BOUNDARY TO INITIATE CONVECTION THIS EVENING OR HAVE UPSTREAM STORMS GET INTO SE NEW ENGLAND. WE THINK LATTER WILL END UP BEING CASE. JWD && .PREVIOUS DISCUSSION... /ISSUED 621 PM EDT TUE JUL 18 2006/ SHORT TERM /TONIGHT/... MESOSCALE UPDATE 5 WW 611 CONTINUES IN EFFECT UNTIL 8 PM EDT. PLEASE SEE LATEST SPC MESOSCALE DISCUSSION WHICH MENTIONS LIKELY ISSUANCE OF A NEW WW THIS EVENING. FRONT REMAINS DRAPED ACROSS NORTHERN PART OF FORECAST AREA...WITH INSTABILITY AXIS RUNNING FROM SE PA INTO NYC AND S OF MASS PIKE. THIS IS ALSO WHERE WE HAVE NOTICED MOISTURE CONVERGENCE INCREASING DURING PAST COUPLE OF HOURS. SATELLITE ALSO SHOWS CUMULUS CLOUDS BUILDING NEAR S COASTAL SEA BREEZE...ESPECIALLY FROM PROVIDENCE TO PLYMOUTH WHERE LOW LEVEL CONVERGENCE IS MAXIMIZED. SOUTHERN ZONES REMAIN IN A HIGH CAPE ENVIRONMENT WITH DEWPOINTS WELL INTO 70S...AND INSTABILITY WILL CONTINUE TO BE PRESENT WELL INTO EVENING DESPITE LOSS OF DAYTIME HEATING. FARTHER N...INSTABILITY REMAINS BUT THERE HAS BEEN SOME LOW LEVEL DRYING AS SEEN BY DEWPOINTS DROPPING A BIT INTO UPPER 50S AND LOWER 60S...BUT EVEN IN THIS AREA THERE HAS BEEN SOME RECOVERY IN PAST HOUR AS MIXING DIMINISHES. RADAR MOSAIC SHOWS LINE OF CONVECTION ATTEMPTING TO ORGANIZE FROM LOWER HUDSON VALLEY INTO NW CT AND WESTERN MA. WE THINK WIDELY SCATTERED STORMS WILL TRY TO GET GOING IN WESTERN MA NEXT 1-3 HOURS WHILE MAIN FOCUS OF ACTIVITY SHIFTS INTO CT...RI AND SE MA WHERE GREATER INSTABILITY IS PRESENT. 18Z NAM/GFS BOTH INDICATE GREATER CONVECTIVE POTENTIAL S OF MASS PIKE AS ACTIVITY NOW OVER PA AND ENTERING NORTHERN NJ HEADS IN OUR DIRECTION. JWD PREVIOUS DISCUSSION... /ISSUED 519 PM EDT TUE JUL 18 2006/ .NO SUPERCELLS YET IN SNE BUT WE ARE NOT DONE THIS EVENING AND FUTURE ATTENTION IS ON TD2 OFF THE SE USA COAST AND THE POSSIBILITY OF A MORE PRODUCTIVE ACTIVE WX PATTERN FRIDAY AND POSSIBLY A SIGNIFICANT 12 HOUR RAIN EVENT DURING THE WEEKEND... SHORT TERM /TONIGHT THROUGH WEDNESDAY/... COLD FRONT MAKING SOME GRADUAL PROGRESS ACROSS EASTERN NEW YORK STATE AT THE CURRENT TIME. THE FRONT WILL GRADUALLY PUSH THROUGH THE FORECAST AREA TONIGHT THEN STALL JUST S OF THE COASTAL WATERS WEDNESDAY. QUESTION FOR TONIGHT WILL INCLUDE TIMING AND AREAL COVERAGE OF CONVECTION. ITS BEEN THE HOTTEST DAY OF THE YEAR SO FAR AT SOME INTERIOR LOCATIONS WITH HIGH TEMPERATURES IN THE MID 90S AND HEAT INDICES AROUND OR SLIGHTLY OVER 100 DEGREES. CONVECTIVE TEMPERATURE CLOSE TO BEING REACHED AND THIS WILL ALLOW THE CAP TO BREAK. HOWEVER STILL AWAITING A COUPLE OF FACTORS BEFORE SCATTERED CONVECTION DEVELOPS. FIRST COLDER 700 MILLIBAR TEMPERATURES ALOFT WILL SINK SOUTHWARD FROM NORTHERN NEW ENGLAND THIS EVENING. SECOND THERE WILL BE INCREASING MOISTURE CONVERGENCE AS THE FRONT APPROACHES THE COAST. THEREFORE CONTINUED THE MENTION OF CHANCE POPS THROUGH TONIGHT. THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT THROUGH 8 PM. MOST OF THE SEVERE REPORTS IN NORTHERN NEW ENGLAND HAVE INCLUDED WIND DAMAGE BUT LARGE HAIL CANNOT BE RULED OUT. THE HEAT ADVISORY WILL BE ALLOWED TO EXPIRE AT 6 PM. PREFERRED THE GFS OVER THE NAM WITH RESPECT TO THE SLOWER FRONTAL PROGRESS. RAISED MINIMUM TEMPERATURES SLIGHTLY FOR THE OVERNIGHT PERIOD. FOG PATCHES WILL FORM TONIGHT ESPECIALLY ALONG THE SOUTH COAST WHERE IT MAY BECOME LOCALLY DENSE. LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... 14Z HPC GUIDANCE WAS BLENDED WITH 12Z EC/GFS OP RUN MASS FIELD SIGNALS. WED NIGHT THRU THU NIGHT...CONSERVATIVE APPROACH AND STILL ESSENTIALLY DRY BUT 12Z GFS ENS WERE SHOWING A FEW WET MEMBERS FOR AND SO NOT QUITE AS CLEAR CUT AS IT WAS YDY AT THIS TIME. FRI...NEXT CFP...UPPED POPS NW PTN OF THE FA BASED ON GFS ENSEMBLE OUTPUT AND 12Z ECMWF/GFS OP RUNS. SAT-SUN...A BREAK? BUT BOTH THE 12Z GFS/ECMWF HAVE A WAA SHOWERY EVENT WITH HIGH TDS ALOFT DESPITE WK NE SFC FLOW UNDERNEATH AS THER ATTENDENT SFC LOW PASSES CLOSE TO THE SNE COAST. COULD BE A BIG RAIN EVENT FOR 12 HRS IN PTNS OF SNE. POPS UPPED TO LIKELY. MON...LESS CHANCE OF RAIN AS SFC LOW DEPARTS AND DRYING ENSUES. TUE...HPC EXTENDED FCST. AVIATION... MVFR CEILINGS AND VSBYS IN FOG PATCHES TONIGHT EXCEPT IFR/LIFR ON NANTUCKET AND HYANNIS. MARINE... SHORT TERM...HAVE DROPPED THE SMALL CRAFT ADVISORY AS WIND SPEEDS AND SOUTHWESTERLY SWELL SHOULD REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA. WNA SEAS ARE SLIGHTLY OVERDONE WITH RESPECT TO INITIAL CONDITIONS AND INHERENT LOW LEVEL INVERSION. LONG TERM... COULD BE A SCA SITN DEVELOPING FOR PORTIONS OF THE WATERS FRI AND THIS WEEKEND WITH A CFP LATE FRI AND THEN A NEW LOW MOVING NEWD ALONG THE STALLED FRONT THIS WEEKEND. TPC... YOUVE SEEN THE TPC ACTIONS THIS AFTERNOON AND EVENING BASED ON SITN EVOLVING OFF THE SE USA COAST. ONLY ACTION ATTM IS SPECIAL SOUNDINGS FOR THE MODELS AT 18Z/06Z. HEAT INDEX /HI/ CRITERIA... HEAT ADVISORY .. ANYTIME THE HI REACHES 100-104 FOR 2 HOURS. HEAT WARNING .. ANYTIME THE HI REACHES 105+ FOR 2 HOURS. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SHORT TERM...JWD
Hazardous weather outlook, Jul 18, 7:04 PM EDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 704 PM EDT TUE JUL 18 2006 ANZ230>237-250-254-255-CTZ002>004-MAZ002>024-026-NHZ011-012-015- RIZ001>008-191103- BARNSTABLE-BLOCK ISLAND-BLOCK ISLAND SOUND-BOSTON HARBOR-BRISTOL- BUZZARDS BAY-CAPE COD BAY-CENTRAL MIDDLESEX COUNTY-CHESHIRE- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM- COASTAL WATERS FROM NANTUCKET MA TO MARTHAS VINEYARD MA TO BLOCK ISLAND RI TO MONTAUK NY SOUTHEAST TO 20NM- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM-DUKES-EASTERN ESSEX-EASTERN FRANKLIN-EASTERN HAMPDEN- EASTERN HAMPSHIRE-EASTERN HILLSBOROUGH-EASTERN KENT-EASTERN NORFOLK- EASTERN PLYMOUTH-HARTFORD-NANTUCKET-NANTUCKET SOUND-NARRAGANSETT BAY- NEWPORT-NORTHERN BRISTOL-NORTHERN WORCESTER- NORTHWEST MIDDLESEX COUNTY-NORTHWEST PROVIDENCE-RHODE ISLAND SOUND- SOUTHEAST MIDDLESEX-SOUTHEAST PROVIDENCE-SOUTHERN BRISTOL- SOUTHERN PLYMOUTH-SOUTHERN WORCESTER-SUFFOLK-TOLLAND-VINEYARD SOUND- WASHINGTON-WESTERN AND CENTRAL HILLSBOROUGH-WESTERN ESSEX- WESTERN FRANKLIN-WESTERN HAMPDEN-WESTERN HAMPSHIRE-WESTERN KENT- WESTERN NORFOLK-WESTERN PLYMOUTH-WINDHAM- 704 PM EDT TUE JUL 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS... NORTHEAST MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...WESTERN MASSACHUSETTS...MASSACHUSETTS COASTAL WATERS...SOUTHERN NEW HAMPSHIRE...CENTRAL RHODE ISLAND...NORTHERN RHODE ISLAND... SOUTHERN RHODE ISLAND AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... THE RISK OF SEVERE THUNDERSTORMS CONTINUES THROUGH LATE THIS EVENING...AND A SEVERE THUNDERSTORM WATCH HAS BEEN EXTENDED FOR MUCH OF CONNECTICUT...RHODE ISLAND AND SOUTHEAST MASSACHUSETTS INCLUDING THE ADJACENT WATERS BUT NOT NANTUCKET. DAMAGING STRAIGHT LINE WINDS WILL BE THE PRIMARY THREAT ALTHOUGH LARGE HAIL WILL ALSO BE POSSIBLE. IF THUNDERSTORMS OCCUR...CHANCES ARE A BIT HIGHER THAN NORMAL FOR GOLF BALL SIZE HAIL OR VERY STRONG WEST WINDS EXCEEDING 70 MPH. HOW WIDESPREAD THESE STORMS WILL BE REMAINS UNCERTAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THUNDERSTORMS MAY OCCUR FRIDAY...WITH INDICATIONS OF POSSIBLE ISOLATED SEVERE. BRIEF POOR DRAINAGE STREET FLOODING RAINS ARE POSSIBLE FOR A SMALL PORTION OF PRIMARILY SOUTHEAST NEW ENGLAND LATE SATURDAY NIGHT OR SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS IN PROGRESS. DRAG
In the hours before
Special weather statement, Jul 18, 4:16 PM EDT, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 416 PM EDT TUE JUL 18 2006 CTZ002>004-MAZ002>021-026-NHZ011-012-015-RIZ001>007-190015- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE... GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON... SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD... CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH... FALL RIVER...NEW BEDFORD...MATTAPOISETT...AYER...JAFFREY... KEENE...MANCHESTER...NASHUA...PETERBOROUGH...WEARE...FOSTER... SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL... NARRAGANSETT...WESTERLY...NEWPORT 416 PM EDT TUE JUL 18 2006 ...SCATTERED SEVERE THUNDERSTORMS EXPECTED THIS EVENING AND A FEW MIGHT BE UNUSUALLY STRONG FOR SOUTHERN NEW ENGLAND... ALTHOUGH THERE HAVE BEEN NUMEROUS REPORTS OF SEVERE WEATHER IN NORTHERN NEW ENGLAND THIS AFTERNOON...A WARM LAYER IN THE MID LEVELS OF THE ATMOSPHERE HAS PREVENTED THUNDERSTORMS FROM DEVELOPING ACROSS OUR REGION. HOWEVER...THE ATMOSPHERE CONTINUES TO DESTABILIZE AND ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP BETWEEN 5 AND 8 PM. ALTHOUGH SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE REGION...IT APPEARS THAT THE COVERAGE WILL BE MORE NUMEROUS TO THE SOUTH OF THE MASSACHUSETTS TURNPIKE. WE ARE STILL UNCERTAIN AS TO THE AREAL COVERAGE OF THE ACTIVITY. HOWEVER...ANY STORM THAT DEVELOPS MAY QUICKLY BECOME SEVERE. THE MAIN THREAT WILL BE UNUSUALLY STRONG AND DAMAGING STRAIGHT LINE WINDS FOR SOUTHERN NEW ENGLAND. IN ADDITION...LARGE HAIL WILL ALSO BE A CONCERN WITH THE EXTREME INSTABILITY. AS WE APPROACH SUNSET...THE SHOWER AND THUNDERSTORM ACTIVITY MAY INCREASE IN COVERAGE A BIT NEAR THE I-95 CORRIDOR INCLUDING BOSTON TO PROVIDENCE. THE ATMOSPHERE MAY REMAIN UNSTABLE ENOUGH TO SUPPORT SEVERE WEATHER UNTIL THE LATE EVENING ALONG PORTION OF THE COASTAL PLAIN. FRANK
Special weather statement, Jul 18, 6:36 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 636 PM EDT TUE JUL 18 2006 CTZ002>004-MAZ002>021-026-NHZ011-012-015-RIZ001>007-190200- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE... GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON... SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD... CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH... FALL RIVER...NEW BEDFORD...MATTAPOISETT...AYER...JAFFREY... KEENE...MANCHESTER...NASHUA...PETERBOROUGH...WEARE...FOSTER... SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL... NARRAGANSETT...WESTERLY...NEWPORT 636 PM EDT TUE JUL 18 2006 ...SCATTERED SEVERE THUNDERSTORMS ARE STILL EXPECTED THIS EVENING MAINLY SOUTH OF THE MASSACHUSETTS TURNPIKE... AS OF 630 PM...A COLD FRONT WAS DRAPED NEAR HARTFORD CONNECTICUT EXTENDING EASTWARD INTO NORTHERN RHODE ISLAND...AND INTO SOUTHEAST MASSACHUSETTS. THE ATMOSPHERE IN THIS REGION REMAINS QUITE UNSTABLE. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND SOUTH OF THIS FRONT THROUGH 830 PM. SOME OF THESE STORMS ARE EXPECTED TO BECOME SEVERE. THE MAIN THREAT WILL BE DAMAGING STRAIGHT LINE WIND GUSTS...BUT LARGE HAIL WILL ALSO BE POSSIBLE. THE THREAT FOR SEVERE WEATHER WILL CONTINUE INTO THE LATE EVENING BECAUSE OF THE UNUSUALLY HIGH INSTABILITY. TO THE NORTH OF THE MASSACHUSETTS TURNPIKE...ISOLATED SHOWERS AND THUNDERSTORMS ARE STILL POSSIBLE. ALTHOUGH AN ISOLATED SEVERE THUNDERSTORM CAN NOT BE RULED OUT...THE MAIN THREAT APPEARS TO BE SOUTH OF THE MASSACHUSETTS TURNPIKE PARTICULARLY IN RHODE ISLAND AND SOUTHEAST MASSACHUSETTS. FRANK
Special weather statement, Jul 18, 8:00 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 800 PM EDT TUE JUL 18 2006 CTZ002-003-190045- HARTFORD CT-TOLLAND CT- 800 PM EDT TUE JUL 18 2006 AT 757 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH 3 MILES NORTHWEST OF VERNON...MOVING EAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR...BOLTON BY 810 PM EDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT WEDNESDAY MORNING FOR NORTHERN CONNECTICUT AND SOUTHEASTERN MASSACHUSETTS AND RHODE ISLAND. FRANK
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 8:48 PM EDT | Severe Thunderstorm Warning | BOX | Northeastern Connecticut Planning Region | 33 days |
| Jul 18, 9:28 PM EDT | Severe Thunderstorm Warning | BOX | 33 days | |
| Jul 18, 10:01 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 75 days |
| Jul 18, 10:18 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 94 days |
| Jul 18, 10:25 PM EDT | Severe Thunderstorm Warning | BOX | Northeastern Connecticut Planning Region | 136 days |
| Jul 18, 10:48 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 136 days |
| Jul 18, 9:34 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex | 53 days |
| Jul 18, 9:52 PM EDT | Special Marine Warning | BOX | 113 min | |
| Jul 18, 10:22 PM EDT | Severe Thunderstorm Warning | BOX | Franklin | 136 days |
| Jul 18, 10:52 PM EDT | Severe Thunderstorm Warning | BOX | Plymouth | 68 min |
| Jul 18, 11:14 PM EDT | Special Marine Warning | BOX | 61 min | |
| Jul 18, 11:28 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Plymouth | 32 min |
| Jul 18, 11:36 PM EDT | Severe Thunderstorm Warning | BOX | Barnstable, Dukes | 54 min |
| Jul 18, 11:38 PM EDT | Special Marine Warning | BOX | 67 min | |
| Jul 19, 12:42 AM EDT | Severe Thunderstorm Warning | BOX | Barnstable | 33 min |
| Jul 19, 12:43 AM EDT | Special Marine Warning | BOX | 62 min | |
| Jul 19, 12:56 AM EDT | Special Marine Warning | BOX | 64 min | |
| Jul 19, 1:43 AM EDT | Special Marine Warning | BOX | 62 min | |
| Jul 19, 2:28 AM EDT | Special Marine Warning | BOX | 62 min | |
| Jul 19, 8:50 AM EDT | Marine Weather Statement | BOX | 47 hr |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2006Severe Thunderstorm Warnings in Connecticut, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.